Nebraska, 2004

Hail in Nebraska, August 10, 2004

August 10, 2004 · NWS LBF · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 10, 1:28 AM CST, 10 hours 17 minutes earlier.

Area forecast discussion, Aug 10, 1:28 AM CST, 10 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
228 AM CDT TUE AUG 10 2004

.DISCUSSION...
POST FRONTAL DAY 2 ACROSS HIGH PLAINS WITH EASTERLY FLOW DRAGGING
NEAR 60 DPNTS INTO NE COLORADO...NW FLOW ALOFT AND ADD WAVE FOR
SHEAR...LEAD TO VIGOROUS MCS MOVING OUT OF E COLORADO INTO WESTERN
KS. A FEW STORMS FIRED ACROSS FAR SOUTHERN TIER OF CWA AND DROPPED
SOME BIGGER HAIL. SAT IMAGERY SHOWING SOME CLOUD EHANCEMENT ACROSS
NC WY WITH A FEW LTG STRIKES SHOWING UP. THIS AREA SEEMS TO BE WAA
ZONE AHEAD OF STRONGER FEATURE SWIRLING SOUTH OUT OF SASK WHICH WILL
SWING ACROSS DAKOTAS INTO GREAT LAKES NEXT 24 TO 36 HOURS. AS THIS
HAPPENS WAA ZONE WILL TRANSITION OVER CWA TODAY ALONG WITH UPGLIDE
AS SEEN AT 310K. UPPER LEVEL WIND MAXIMA AND ASSOC H7 FRONTO MAX
ALSO DIPS FROM NW TO SE ACROSS CWA. LOW LEVEL LIFT WILL COME ON
WESTER SIDE OF SURFACE HIGH WITH UPSLOPE FLOW STRONGEST FROM
SHERIDAN INTO FRONTIER COUNTY AND WEST. WILL HAVE HIGHEST POPS IN
WESTERN/SOUTHERN CWA THROUGH THE DAY AS WAA ZONE SHIFTS INTO KS
THROUGH LATE AFTERNOON. LAPSE RATES NOT VERY IMPRESSIVE WITH BEST
INSTABILITY ACROSS THE HIGH PLAINS OF CO INTO KS WHERE DAILY SEVERE
WX THREAT WILL CONTINUE IN THIS PATTERN. MAY HAVE POPS IN SOUTHERN
CWA BUT STRONG DOWNGLIDE KICKS IN THIS EVENING AS UPPER TROF MOVES
EAST. REMAINDER OF WEEK LOOKS RELATIVELY DRY AND COOL AS AMPLIFIED
PATTERN SETS UP WITH TROF IN EAST AND RIDGE IN THE WESTERN STATES.
UNFORTUNATELY THIS LEAVES PLAINS IN NW FLOW AND ALL BETS OFF ON NOT
SEEING ISO TSRA SOMEWHERE IN CWA. BOTH MODELS HOWEVER SHOW THIS EAST
OF CWA WITH UPPER JET MAX SO WILL LEAVE DRY FCST IN FOR NOW. TEMPS
COOL TODAY WITH PCPN/CLOUDS AND EASTERLY FLOW...GENERALLY AROUND 70.
BELOW NORMAL REAMINDER OF WEEK WITH SLIGHT WARMUP EACH DAY. ARRIVAL
OF STRONG UPPER LOW TO E PAC WILL FORCE RIDGE EASTWARD SOMEWHAT FOR
WEEKEND AND TEMPS TRENDING TOWARD NORMAL OR SLIGHTLY ABOVE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13
Hazardous weather outlook, Aug 10, 4:36 AM CST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
536 AM CDT TUE AUG 10 2004

NEZ004>010-022>029-035>038-056>059-069>071-094-111030-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
536 AM CDT TUE AUG 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS TODAY AS WEAK
DISTURBANCES MOVE SOUTHEAST. THEN LATE THIS AFTERNOON THE SEMI
STATIONARY FRONT BACKED WEST TO THE FRONT RANGE OF COLORADO...NORTH
INTO SOUTHEAST WYOMING...WILL AGAIN SERVE AS THE FOCUS FOR SCATTERED
EVENING THUNDERSTORMS. THUNDERSTORMS THAT FORM ON THE HIGH PLAINS
WILL TRACK SOUTHEAST WITH A FEW POSSIBLY REACHING SEVERE LIMITS WHILE
MOVING ACROSS SOUTHWEST NEBRASKA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER PORTIONS OF THE SOUTHWEST THIS
EVENING TO THE SOUTHWEST OF A LINE FROM LEWELLEN IN GARDEN COUNTY TO
STOCKVILLE IN FRONTIER COUNTY.

TLK

The radar

The North Platte radar (KLNX), 92 km away, was scanning. The volume nearest the first event began at 17:47 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Lincoln

When
August 10, 11:45 AM CST to 11:47 AM CST
Where
Lincoln County, North Platte Arpt
Measured
1 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
41.133, -100.717

Hail, Custer

When
August 10, 12:24 PM CST
Where
Custer County, 17 mi W of Oconto
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.150, -100.117

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413021, 5413022.